Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Mar 27, 2021, 3:09 PM EDT for Berkeley County, South Carolina. It took effect at Mar 28, 2021, 11:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 3:09 PM EDT (19:09 UTC)
- In effect from
- Mar 28, 2021, 11:00 AM EDT
- Expired
- Mar 29, 2021, 3:25 AM EDT
- In force
- 16 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
981 WWUS72 KCHS 271909 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 309 PM EDT Sat Mar 27 2021 SCZ045-280400- /O.NEW.KCHS.LW.Y.0003.210328T1500Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 309 PM EDT Sat Mar 27 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY FOR LAKE MOULTRIE... * WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM Sunday to 5 AM EDT Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
9 follow-up statements
880 WWUS72 KCHS 272215 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 615 PM EDT Sat Mar 27 2021 SCZ045-280615- /O.CON.KCHS.LW.Y.0003.210328T1500Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 615 PM EDT Sat Mar 27 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY FOR LAKE MOULTRIE... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM Sunday to 5 AM EDT Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
733 WWUS72 KCHS 280102 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 902 PM EDT Sat Mar 27 2021 SCZ045-280915- /O.CON.KCHS.LW.Y.0003.210328T1500Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 902 PM EDT Sat Mar 27 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY FOR LAKE MOULTRIE... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM Sunday to 5 AM EDT Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
158 WWUS72 KCHS 280754 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 354 AM EDT Sun Mar 28 2021 SCZ045-281600- /O.CON.KCHS.LW.Y.0003.210328T1500Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 354 AM EDT Sun Mar 28 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT MONDAY FOR LAKE MOULTRIE... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM this morning to 5 AM EDT Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
371 WWUS72 KCHS 281341 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 941 AM EDT Sun Mar 28 2021 SCZ045-282145- /O.CON.KCHS.LW.Y.0003.210328T1500Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 941 AM EDT Sun Mar 28 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY FOR LAKE MOULTRIE... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
184 WWUS72 KCHS 281657 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1257 PM EDT Sun Mar 28 2021 SCZ045-290100- /O.CON.KCHS.LW.Y.0003.000000T0000Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1257 PM EDT Sun Mar 28 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet. * WHERE...Lake Moultrie. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
520 WWUS72 KCHS 281904 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 304 PM EDT Sun Mar 28 2021 SCZ045-290315- /O.CON.KCHS.LW.Y.0003.000000T0000Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 304 PM EDT Sun Mar 28 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY FOR LAKE MOULTRIE... * WHAT...West winds 15 to 15 knots with gusts up to 25 knots. * WHERE...Lake Moultrie. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
965 WWUS72 KCHS 282208 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 608 PM EDT Sun Mar 28 2021 SCZ045-290615- /O.CON.KCHS.LW.Y.0003.000000T0000Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 608 PM EDT Sun Mar 28 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY FOR LAKE MOULTRIE... * WHAT...Southwest 15 knots, becoming northwest 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet. * WHERE...Lake Moultrie. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
050 WWUS72 KCHS 290118 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 918 PM EDT Sun Mar 28 2021 SCZ045-290900- /O.CON.KCHS.LW.Y.0003.000000T0000Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 918 PM EDT Sun Mar 28 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY FOR LAKE MOULTRIE... * WHAT...Southwest 15 knots, becoming northwest 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet. * WHERE...Lake Moultrie. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
907 WWUS72 KCHS 290725 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 325 AM EDT Mon Mar 29 2021 SCZ045-290830- /O.CAN.KCHS.LW.Y.0003.000000T0000Z-210329T0900Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 325 AM EDT Mon Mar 29 2021 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... Winds have fallen below advisory levels. However, northwest winds of 15 knots with gusts to around 20 knots will still be possible through mid morning, before weakening by afternoon. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 27, 1:11 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 27, 1:11 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Charleston SC 111 PM EDT Sat Mar 27 2021 .SYNOPSIS... A weakening stationary front will lift north as a warm front Saturday. A cold front will move through late Sunday, then weak low pressure will track from the Gulf of Mexico across the region Monday night through Tuesday night. A stronger cold front will sweep through late Wednesday night, followed by cool and dry high pressure into next weekend. && .NEAR TERM /THROUGH TONIGHT/... A stalled front over the region will slowly lift northward as a warm front today. Large scale forcing continues to be rather weak, but isolated to perhaps scattered showers and thunderstorms could develop this afternoon, primarily across the Charleston Tri- County. Moderate instability is forecast, generally in the 1000-2000 J/kg range, and deep layer shear is sufficient to support a stronger storm or two. Though, the threat for widespread severe weather is low. Otherwise, temperatures will soar well above normal again. Highs are forecast to peak in the upper 80s to around 90 away from the locally cooler coastline. These values put record highs in jeopardy (see climate section below). Main changes with the early afternoon update was to sky grids and PoPs to reflect latest trends. Tonight: Any showers/thunderstorms across northern counties should dissipate early, leaving partly to mostly cloudy skies and low temperatures in the 60s. Areas of sea fog should continue to impact the immediate coast. Inland, persistent south/southwest winds should limited the potential for significant radiation fog. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... Sunday: An elongated trough in the upper levels will push a cold front through the area Sunday evening. Broad ridging over the southern Atlantic and Gulf of Mexico will limit moisture and instability ahead of the front. The best chance for convection will be across the extreme inland areas early evening. Storm organization is possible given 50-60 kt of bulk shear, but with limited instability (SBCAPE 750 J/kg or less) a widespread severe weather threat is unlikely at this time. An isolated strong to severe storm with damaging wind gusts cannot be ruled out however. Sunday will be warm and breezy with highs in the upper 80s, with some locations in southeast Georgia even reaching 90F. Along the coast, cooler SSTs will moderate temperatures with highs in the upper 70s. Low temps will range from the mid to upper 50s, owing to the passage of the cold front. Monday and Tuesday: Dry high pressure will briefly build Monday in the wake of the front, where it eventually stalls over northern FL by nightfall. Weak surface waves look to form along the boundary, eventually causing the stalled front to lift north as a warm front on Tuesday. At the very least, this should induce coastal troughing offshore, or perhaps a closed low could develop and shift northeast over the forecast area. Strengthening isentropic lift especially noted at the 300K theta-e surface will induce showers and perhaps a thunderstorm early afternoon through late evening. High-end chance POPs have been highlighted over the region during the day Tuesday. Temperatures will be much cooler behind the cold front on Monday with highs in the upper 60s to lower 70s. Along the coast even cooler temperatures are expected, reaching only into the low 60s. Tuesdays' highs are expected to be about 5 degrees warmer with the influence of WAA strengthening through the day. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... High pressure will briefly build back in Wednesday as a strong cold front begins to approach from the west. This front could push through Wednesday night followed by a much colder air mass later in the week with below normal temps. Could even see some upper 30s inland Friday and Saturday morning. This poses a threat for frost/freeze conditions, considering other parameters are favorable as well; nearly calm winds and high RH, which at the ground level could be nearly saturated with recent rainfall. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR is expected to prevail through the 18z TAF period. The probability for any shower/thunderstorm is too low to include in the TAF. Gusty winds are expected to develop late Sunday morning. Extended Aviation Outlook: Gusty winds are expected Sunday. Flight restrictions are possible within showers and perhaps a thunderstorm Sunday as well as Tuesday. && .MARINE... Today and tonight: SW winds 5-10 kt will turn toward the S/SE 10-20 knots near the coast as the sea breeze develops this afternoon. Then, the surface pressure gradient will tighten tonight, and SW winds should increase to 15-20 knots most areas. Seas will average 2-4 feet, highest beyond 20 nm. Sea fog: Conditions favor development of sea fog today into tonight. However, models have continued to hit fog pretty hard, but it has not really materialized. Opted to trend fog wording back to "patchy" for the remainder of the afternoon. Sunday through Thursday: A cold front is expected to move offshore Sunday night shifting southwest winds out of the northeast. Wind gusts in the Charleston Harbor and the Charleston County nearshore waters could reach Small Craft Advisory criteria Sunday afternoon/evening, in advance of the cold front. Two-three foot seas Sunday morning will build to 3-5 ft across the waters Sunday night in response to the uptick in winds and should continue through the remainder of the period. There is the potential for 6 ft seas across the offshore GA waters and another surge in the winds near the tail end of the period, as a stronger cold front is expected to approach the waters late Wednesday night. Small Craft Advisory could be needed over portions of the waters Thursday. Sea Fog: On Sunday, occasional sea fog is possible across the nearshore waters and adjacent harbors/rivers. Surface dewpoints in the mid 60s moving across the cooler shelf waters favors occasional fog development. Any residual fog should scour out Sunday night after the cold front moves through. && .CLIMATE... March 27 Record High Temperatures KCHS: 87 set in 2020 KSAV: 87 set in 2020 KCXM: 80 set in 1949 March 27 Record High Minimum Temperatures KCXM: 67 set in 1949 March 28 Record High Temperatures KCHS: 88 set in 2017 KSAV: 90 set in 2020 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...ETM SHORT TERM...BRM/SPR LONG TERM...BRM AVIATION...BRM/SPR MARINE...BRM/ETM CLIMATE...
Hazardous weather outlook, Mar 27, 4:23 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 423 AM EDT Sat Mar 27 2021 AMZ374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051- 280830- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Inland Jasper-Beaufort- Coastal Colleton-Coastal Jasper- 423 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ352-354-280830- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 423 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Sea fog: Sea fog could become locally dense today and tonight, and Dense Fog Advisories could be required. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sea Fog: Sea fog could persist into Sunday. Fog could become locally dense, and Dense Fog Advisories could be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ044-045-050-052-280830- Dorchester-Inland Berkeley-Charleston-Tidal Berkeley- 423 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Severe thunderstorms: Isolated to scattered thunderstorms could develop this afternoon and early evening. A couple of thunderstorms could produce isolated, brief damaging wind gusts and large hail, mainly between 1 pm and 7 pm EDT. If you plan to spend time outdoors today, remain alert for changing conditions, and prepare to seek shelter if threatening weather approaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters please pass along any severe weather reports this afternoon and evening. AMZ330-350-280830- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- 423 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Severe thunderstorms: Isolated to scattered thunderstorms could develop this afternoon and early evening. A couple of thunderstorms could produce isolated, brief strong wind gusts and large hail, mainly between 1 pm and 7 pm EDT. If you plan to spend time outdoors today, remain alert for changing conditions, and prepare to seek shelter if threatening weather approaches. Sea fog: Sea fog could become locally dense today and tonight, and Dense Fog Advisories could be required. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sea Fog: Sea fog could persist into Sunday. Fog could become locally dense, and Dense Fog Advisories could be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:08 PM EDT | Small Craft Advisory | CHS | 40 hr |
Nearby
Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.